IIUM Repository (IREP)

Flowfield-dependent variation method for moving-boundary problems

Fadhli, Mohammad and Omar, Ashraf Ali and Asrar, Waqar (2015) Flowfield-dependent variation method for moving-boundary problems. AIAA Journal, 53 (4). pp. 1026-1036. ISSN 1533-385X (O), 0001-1452 (P)

[img] PDF - Published Version
Restricted to Registered users only

Download (13MB) | Request a copy
[img]
Preview
PDF
Download (485kB) | Preview
[img]
Preview
PDF
Download (125kB) | Preview

Abstract

A novel numerical scheme using the combination of flowfield-dependent variation method and arbitrary Lagrangian–Eulerian method is developed. This method is a mixed explicit–implicit numerical scheme, and its implicitness is dependent on the physical properties of the flowfield. The scheme is discretized using the finite-volume method to give flexibility in dealing with complicated geometries. The formulation itself yields a sparse matrix, which can be solved by using any iterative algorithm. Several benchmark problems in two-dimensional inviscid and viscous flow have been selected to validate the method. Good agreement with available experimental and numerical data in the literature has been obtained, thus showing its promising application in complex fluid–structure interaction problems.

Item Type: Article (Journal)
Additional Information: 4277/44184
Uncontrolled Keywords: geometric conservation law; unstructured grids; flow computations; unsteady flows; formulation; fluid, domains; systems; meshes; speed
Subjects: Q Science > QA Mathematics > QA76 Computer software
T Technology > TL Motor vehicles. Aeronautics. Astronautics > TL500 Aeronautics
Kulliyyahs/Centres/Divisions/Institutes: Kulliyyah of Engineering > Department of Mechanical Engineering
Depositing User: Prof. Waqar Asrar
Date Deposited: 18 Aug 2015 09:14
Last Modified: 23 Sep 2017 10:24
URI: http://irep.iium.edu.my/id/eprint/44184

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year